Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 5, 2009, 2:32 PM EDT for Palm Beach County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2009, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 5, 2009, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:40 PM EDT | TSTM WND DMG | Pahokee, FL | POWER LINE DOWN ON US 441. TREE FEEL ON GARAGE ON NORTH SIDE OF PAHOKEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 051832
SVRMFL
FLC099-051915-
/O.NEW.KMFL.SV.W.0049.090605T1832Z-090605T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT FRI JUN 5 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 315 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED OVER LAKE
OKEECHOBEE ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CANAL
POINT TO CANAL POINT TO 10 MILES SOUTHWEST OF PAHOKEE...AND MOVING
EAST AT 25 TO 30 MPH.
* THE LINE OF STORMS WILL AFFECT...
CANAL POINT...
PAHOKEE...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 70
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2674 8052 2671 8073 2676 8075 2670 8081
2669 8088 2675 8088 2671 8081 2679 8074
2677 8072 2675 8071 2676 8070 2681 8070
2687 8063 2696 8061 2696 8033
TIME...MOT...LOC 1831Z 254DEG 15KT 2701 8065 2687 8066
2676 8080
$$
MOLLEDA1 follow-up statement
424
WWUS52 KMFL 051848
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT FRI JUN 5 2009
FLC099-051915-
/O.CON.KMFL.SV.W.0049.000000T0000Z-090605T1915Z/
PALM BEACH FL-
248 PM EDT FRI JUN 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN PALM BEACH COUNTY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTH OF CANAL POINT TO 6 MILES
SOUTHWEST OF PAHOKEE...MOVING EAST AT 15 MPH.
IN ADDITION...THERE IS ANOTHER STORM DEVELOPING NORTH OF BELLE GLADE
ALONG SR 715 AND MOVING NORTHEASTWARD AT AROUND 15 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 70
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2674 8052 2671 8073 2676 8075 2670 8081
2669 8088 2675 8088 2671 8081 2679 8074
2677 8072 2675 8071 2676 8070 2681 8070
2687 8063 2696 8061 2696 8033
TIME...MOT...LOC 1846Z 254DEG 15KT 2703 8058 2689 8059
2678 8073
$$
ERAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:14 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 10:14 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1014 AM EDT FRI JUN 5 2009 ...SOME STORMS COULD BE STRONG THIS AFTERNOON INTO EARLY THIS EVENING INTERIOR AND EAST COAST METRO AREAS ALONG WITH HEAVY RAINFALL... .UPDATE... THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY DRIFT EAST THROUGH EASTERN GULF OF MEXICO THIS AFTERNOON ALLOWING FOR SHORT WAVES TO ROTATE AROUND THE TROUGH OF LOW PRESSURE. THE FIRST SHORT WAVE MOVED THROUGH THE CWA EARLY THIS MORNING BRINGING SHOWERS AND A FEW THUNDERSTORMS TO THE AREA. A SECOND SHORT SEEN IN THE WATER VAPOR AND BY THE SHOWERS AND THUNDERSTORMS IN THE GULF OF MEXICO THIS MORNING SHOULD MOVE EAST THROUGH SOUTH FLORIDA THIS AFTERNOON. THIS SHORT WAVE WILL HELP TO DESTABILIZE THE ATMOSPHERE OVER MOST OF THE CWA THIS AFTERNOON...AND ALLOW FOR SHOWER AND THUNDERSTORMS TO DEVELOP OVER THE CWA. HOWEVER...THE HIGHEST POPS WILL BE OVER THE INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON DUE TO THE SOUTHWEST STEERING FLOW. SO HAVE KEPT THE LIKELY POPS OVER THE INTERIOR AND EAST COAST METRO AREAS TODAY...AND LOWER THE WEST COAST METRO AREAS TO HIGH IN CHANCE POPS. THE MID LEVEL HAS ALSO COOL A LITTLE BIT THIS MORNING FROM -8.5 TO -9.1 DEGREES. THE COOLER AIR SHOULD CONTINUE TO WORK IN FROM THE WEST AS THE TROUGH OF LOW PRESSURE SLOWLY MOVE EAST. SO THE STRONGEST STORMS TODAY MAINLY OVER THE EASTERN AREAS CAN PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. SO WILL CONTINUE TO MENTION THIS IN THE HWO AND IN THE ZONES FOR THE INTERIOR AND EAST COAST METRO AREAS FOR TODAY. THE MARINE PACKAGE LOOKS GOOD FOR TODAY SO NO CHANGES ARE PLAN FOR THE MARINE MORNING PACKAGE. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLAN. && .PREV DISCUSSION... /ISSUED 748 AM EDT FRI JUN 5 2009/ AVIATION...NO SIGNIFICANT CHANGES FROM PREVIOUS METEOROLOGICAL REASONING...MOIST UNSTABLE AIRMASS WILL CONTINUE TO SPREAD NORTH ACROSS MAINLAND SOUTH FLORIDA TODAY. WL EXPECT SHWRS/TSTMS... ESPECIALLY IN THE VCNTY OF EASTERN TERMINALS THIS MORNING WITH A TEMPORARY BREAK LATER MORNING THEN INCREASING IN COVERAGE AGAIN TOWARD THE AFTERNOON WITH SOME HEATING. WL KEEP VCTS IN ALL TERMINALS WITH AMENDMENTS AS NEEDED. SFC WINDS SHOULD BE LIGHT AND VARIABLE THIS MORNING BECOMING SOUTHWEST AT 8 TO 10 KTS BY MID- MORNING AND THROUGH AFTERNOON. && PREV DISCUSSION... /ISSUED 224 AM EDT FRI JUN 5 2009/ DISCUSSION... CURRENT DOPPLER RADAR INDICATES SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE CWA...MAINLY OVER THE LOCAL GULF AND ATLANTIC WATERS. THIS TREND WILL CONTINUE DURING THE REMAINING MORNING HOURS. CURRENT WATER VAPOR IMAGERY AND LATEST GUIDANCE INDICATE DEEPENING MID TO UPPER LEVEL TROUGH DIGGING INTO THE CENTRAL GULF...WITH THE SOUTH FLORIDA PENINSULA TO THE EAST OF THE TROUGH AXIS. CURRENT TRENDS INDICATE LOW LEVEL MASS AND MOISTURE CONVERGENCE OVER THE SOUTHERN PORTION OF THE PENINSULA THROUGH THE REMAINING MORNING HOURS...WITH CURRENT GUIDANCE INDICATING THAT IT WILL PERSIST INTO THE AFTERNOON. FORECAST SOUNDINGS INDICATE PWATS POSSIBLY BEING OVER TWO INCHES...WITH 1.98 INCH REPORTED FOR THE 00Z SOUNDING. WITH CURRENT SHOWER AND THUNDERSTORM ACTIVITY AND THE COMBINATION OF THE CWA BEING UNDER THE INFLUENCE OF THE UPPER TROUGH AND THE AFOREMENTIONED MASS AND MOISTURE CONVERGENCE...POPS FOR TODAY OVER THE S. FLORIDA PENINSULA ARE 70-80 PERCENT. FOR SATURDAY THE UPPER LEVEL TROUGH IS FORECAST TO SINK SOUTHWARD OVER THE FLORIDA PENINSULA WITH TROUGH ORIENTATION AND SUPPORTING DYNAMICS NOT EXPECTED TO BE QUITE AS SUPPORTIVE OF CONVECTION...BUT NUMEROUS SHOWERS AND THUNDERSTORMS STILL EXPECTED OVER THE PENINSULA CHARACTERIZED BY A 60 POP. BY SUNDAY AND INTO EARLY NEXT WEEK...THE REGION WILL STILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL TROUGH...BUT IT WILL BE WEAKENED CONSIDERABLY AND ONLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA EXPECTED. IN THE EXTENDED PERIODS...THE SUITE OF GUIDANCE CONTINUES TO SUGGEST A LOW DEVELOPING IN THE CARIBBEAN AND MOVING NORTHEAST TO THE VICINITY OF THE CENTRAL BAHAMAS LATE NEXT WEEK...MUCH TOO LONG IN THE EXTENDED FORECAST TO ADD ANY SPECULATION OTHER THAN AN INTERESTING FEATURE TO MONITOR. MARINE... MARINE CONDITIONS EXPECTED TO BE TRANQUIL THROUGH THE FORECAST PERIOD AS WINDS FORECAST TO BE RELATIVELY LIGHT TO MODERATE. FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 73 86 72 / 70 60 60 40 FORT LAUDERDALE 88 75 86 73 / 70 60 60 40 MIAMI 89 74 87 75 / 70 60 60 40 NAPLES 86 74 86 72 / 50 40 60 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jun 5, 9:35 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 935 AM EDT FRI JUN 5 2009 FLZ063-066>075-168-172>174-052300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 935 AM EDT FRI JUN 5 2009 ...NUMEROUS THUNDERSTORMS LATE MORNING ON... ...FREQUENT LIGHTNING/LOCALLY HEAVY RAINFALL/GUSTY WINDS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. OCCASIONAL TO FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THE MOST INTENSE THUNDERSTORM ACTIVITY. FLOODING: A TRAINING OF HEAVY RAINFALL IN ANY ONE PLACE WILL PRODUCE MINOR URBAN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY. A STRONG MID TO UPPER LEVEL TROUGH FOR THIS TIME OF THE YEAR WILL DIG INTO THE EASTERN GULF OF MEXICO THROUGH SATURDAY, MOVING ACROSS THE AREA LATE IN THE WEEKEND. THIS FEATURE WILL LEAD TO INCREASING INSTABILITY ALONG WITH AN INCREASINGLY FAVORABLE WIND PROFILE, TO ALLOW FOR THE LIKELIHOOD OF STRONG THUNDERSTORMS AGAIN SATURDAY. THERE IS A POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS AS WELL. THE FOCUS OF STORMS WILL BE ACROSS THE INTERIOR SECTIONS AS WELL AS THE EAST COAST METROPOLITAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 5, 2:09 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT FRI JUN 5 2009 FLZ072>074-172-173-051845- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL- 209 PM EDT FRI JUN 5 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST BROWARD COUNTIES... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HIALEAH GARDENS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT... HIALEAH GARDENS... HIALEAH... MIAMI LAKES... MIRAMAR... SAINT THOMAS UNIVERSITY... CAROL CITY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...FUNNEL CLOUDS OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2579 8035 2589 8045 2619 8017 2593 8012 TIME...MOT...LOC 1807Z 233DEG 14KT 2588 8033 GR
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:05 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
| Jun 4, 8:21 PM EDT | Special Marine Warning | MFL | 84 min | |
| Jun 4, 9:03 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Jun 4, 9:11 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 22 min |
| Jun 5, 1:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 5, 2:09 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jun 5, 2:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| Jun 5, 2:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 5, 2:35 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 25 min |
| Jun 5, 2:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 5, 3:02 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 46 min |
| Jun 5, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 48 min |
| Jun 5, 3:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| Jun 5, 3:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 5, 3:38 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 112 min |
| Jun 5, 3:55 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jun 5, 4:00 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 60 min |
| Jun 5, 4:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 5, 4:33 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Jun 5, 4:41 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 5, 4:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 5, 5:00 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 65 min |
| Jun 5, 5:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 5, 5:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 53 min |
| Jun 5, 5:29 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 6 min |
| Jun 5, 5:32 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Jun 5, 5:47 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| Jun 5, 5:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 5, 6:26 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 5, 6:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 5, 6:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jun 5, 6:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jun 5, 7:41 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 5, 7:45 PM EDT | Special Marine Warning | MFL | 85 min | |
| Jun 5, 7:56 PM EDT | Special Marine Warning | MFL | 74 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.